MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP EXT MEDL DSTL HUM PL 2H/RT/85MM-MED; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/3.5MM VA-LCP EXT MEDL DSTL HUM PL 2H/RT/85MM-MED; PLATE, FIXATION, BONE
Model Number 02.117.602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional product code: hwc.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter: synthes sales representative.(b)(4).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a hardware removal and revision surgery on distal humerus because of the broken variable angle locking compression plate extended medial distal humerus plate and unknown locking screw and unknown metaphyseal screw.The original surgery took place on (b)(6) 2018.There was no surgical delay.Procedure was successfully completed.Patient outcome is unknown.Concomitant device reported: unk-screw: locking: trauma (part# unknown; lot# unknown; quantity 1); unk-screw: metaphyseal (part# unknown; lot# unknown; quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no patient consequence reported after the revision surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient height reported as 188 centimeters part 02.117.602, lot 9855895: manufacturing site: mezzovico.Release to warehouse date: march 15, 2016.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.This implant was manufactured from a forging blank in raron; the raw material certificate was reviewed and the used material was according to specifications for implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was completed: the returned plate was found to be broken through hole 1.The plate was found to have some scratches which are likely related to the implant, use and explant of the device.The received condition agrees with the reported condition therefore the complaint is confirmed.The relevant drawings were reviewed during investigation.The device was manufactured to the current revision of the drawing.The thickness of the plate adjacent to the breakage site and the width of the plate was measured and was within the specification.No definitive root cause was able to be determined.The device likely encountered excessive forces postoperatively (such as subsequent patient trauma).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a hardware removal and revision surgery on distal humerus because of the broken variable angle locking compression plate extended medial distal humerus plate with two (2) locking screw, one (1) metaphyseal screw and two (2) cortex screw.The original surgery took place on (b)(6) 2018.There was no surgical delay.Procedure was successfully completed.Patient outcome is unknown.Concomitant device: variable locking screw (part 02.211.060; lot unknown; quantity 1) variable locking screw (part 02.211.060; lot unknown; quantity 1) metaphyseal screw (part 02.118.570; lot unknown; quantity 1) cortex screw (part 204.834; lot unknown; quantity 1), cortex screw (part 204.828; lot unknown; quantity 1).This report is for one (1) plate this is report 1 of 1 for (b)(4).

Brand Name
2.7MM/3.5MM VA-LCP EXT MEDL DSTL HUM PL 2H/RT/85MM-MED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8005765
Report Number2939274-2018-54617
Device Sequence Number11050507
Product Code HRS
UDI-Device Identifier10886982036964
UDI-Public(01)10886982036964
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.117.602
Device Catalogue Number02.117.602
Device Lot Number9855895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/24/2018
10/24/2018
11/30/2018
12/04/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date10/26/2018
11/12/2018
12/03/2018
12/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight127